| Catalog Number |
D128208 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/06/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a pentaray nav catheter, and after the device had been removed from the patient after ablation and disconnected from irrigation, when it was put back inside the patient it seemed like the irrigation was 'stuck'.No irrigation was coming out of the pentaray catheter for subsequent attempts to use the device.Flush could not be performed.The catheter was changed and the procedure continued.No patient consequences were reported.
Additional Manufacturer Narrative
On 5-feb-2026, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 13-mar-2026, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a pentaray nav catheter, and after the device had been removed from the patient after ablation and disconnected from irrigation, when it was put back inside the patient it seemed like the irrigation was 'stuck'.No irrigation was coming out of the pentaray catheter for subsequent attempts to use the device.Flush could not be performed.The catheter was changed and the procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test due to the irrigation tube was found folded at the tip area.A manufacturing record evaluation was performed for the finished device lot number 31784376l and no internal action was found during the review.The occlusion issue reported by the customer was confirmed.The root cause of the irrigation tube folded is traced to manufacturing process.The instructions for use (ifu) contain the following information: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.This product issue will be addressed through the quality system.An internal action was opened to investigate this failure mode on pentaray catheters.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).